Jump to content
CrazyBoards.org

Cymbalta + Strattera


Recommended Posts

I was bumped up to 90mg Cymbalta but after being on that dose for over two months my blood pressure started to increase and I'm healthy and pretty thin.  I decided to drop back down to 60mg and I feel fine. At first the 90mg really felt great but then again it dipped as they all do.  I'm not sure what I'll do in a month or two but I'm on the Cymbalta, WB and klonopin cocktail now.

I wish you luck!

Link to comment
Share on other sites

Hey all,

I have MDD and ADD, without hyperactivity. I'm currently prescribed 60 mgs. Cymbalta and 80 mgs. of Ritalin. I have never used my Ritalin as prescribed. I use them like the speed freak I am, then I just deal with the ADD-related insanity on my own.

I'm moving more and more toward health these days. Getting off benzos, and I want to stop getting stims. Because I don't think I will ever be able to take them as prescribed.

So, alternative, Strattera. I've spent the morning reading posts, other web sites and it sounds like it sucks by itself, but my main concern thought is what would the deal be with taking two SNRIs?

The Cymbalta helped me focus at first, but that went away in 2 weeks. I love my pdoc to death, but I'm thinking of switching because when I had my last 15 min. med check I asked him if I could go up on the Cymbalta and he said, "I've never heard of anyone taking more than 60mg. per day." I didn't get into it. Just scheduled an hour visit to give the whole regimine (sp?) an overhaul.

I'm still pretty depressed though not suicidal. If I out myself to him about the stims, and I just use more Cymbalta maybe that would get the ADD in line some. It's totally out of hand at this point. Losing shit, forgetting shit, not doing shit, except hanging out here, waaaaaaaay more.

Any thoughts?

p.s. I didn't know where to put this, here or on the SNRI, or ADD board???

<{POST_SNAPBACK}>

you know, i dont really have much experience to relate.  but i do think maybe instead of strattera you could ask about trying provigil?  cymbalta does a lot of norepinephrine reuptake by itself, so strattera might be redundant.  provigil on the other hand helps some people with ADHD and it does something with dopamine instead.  and the combination of cymbalta and provigil will hit all 3 major neurotransmitters and might help your depression.

Link to comment
Share on other sites

zsandoz: Isn't Provigil a stimulant? Think it's a mild one, but saturnine said she wanted to stop getting stims.

saturnine: I know this a longshot, but has your pdoc ever talked about an AC/mood stabilizer? Just a thought. May not apply to you at all, but for decades I was considered MDD with some ADD. ADs with or without stims didn't do it for me, or if they did, it was short-lived. Lamictal has made a big difference for both the depression and the ADD-like symptoms. (Please forgive me if I seem like I'm on the AC/BPII bandwagon.)

Link to comment
Share on other sites

Could have been Lamictal; they have a starter pack for that. I don't know whether other ACs have starter-packs; the only AC I've taken is Lamictal.

I started taking Lamictal in September. It took time, but it did bring me out of a very deep depression. All the other benefits (calmer, less anxiety, diminishing of racing thoughts, ability to concentrate coming back, etc.) have been icing on the cake.

Link to comment
Share on other sites

Boy...we sure are thinking alike tonight! I just read your latest post (before posting this).

Tell you the truth, I think I'm outta my pdoc's league. He doesn't seem to stay as "up" on things as I think a pdoc should be. But I think it's because he doesn't have the time to do his homework. Just like the Cymbalta question. When he said he had never heard of anyone taking more than 60 mgs. a day, that floored me. I know it hasn't been around that long, but surely I'm not the only one in a county-wide mental health clinic for low income people that have my kind of problems. I didn't have time to get into what members here have shared about going up to as high as 120. But when we do the hour thing, he will research it--while I'm there with him. That's his MO. <shrug>

<{POST_SNAPBACK}>

A couple of thoughts:

1) It's quite possible he doesn't keep up/you're outta his league. Are you able to request someone else? Or does he seem like a good enough guy who'll be willing and able to work with you, even if that means he'll be learning along with you?

2) This BPII (and other types of disorders on the BP spectrum, other than good ol' fashioned BPI) is still relatively new stuff. So unfortunately I don't think it's that unusual that docs don't necessarily recognize it. But maybe the fact he had given you an AC starter pack, indicates he actually has been thinking along these lines.

3) If after you read the info at the BPII link you feel it hits home or somehow fits, print out what seems relevent to you and bring it to your next appt. One of the things that is interesting about this site is that it was written by a primary care physician in Oregon. He writes both for patients as well as for other primary care physicians, many of whom work in areas where there are no pdocs for patient referrals -- so they'll see and treat many patients with mood disorders. Part of this site is really physician education, and could be good to share with your pdoc.

The 1st pdoc that mentioned BPII to me as a possibility was in 1991; however, this guy was considered the country's leading authority on neuropsychopharmacology. Then I got into an early drug study of Effexor; it initially worked pretty well, and that was the last I heard from anyone about BPII until this summer.

Fortunately for me, my internist is someone who keeps up on everything, including the latest theories and treatments of MI. I got very lucky. I live in an area with no pdocs or tdocs. If it hadn't been for my regular doc being so good, I'd still be sobbing and unable to get out of bed. Sometimes regular docs can make a difference, too.

Link to comment
Share on other sites

FWIW, Cymbalta often hits you pretty hard the first couple of weeks and then seems to go away for a while.  Wait it out and then see where you end up.

60mgs is the normal recommended dose for depression and it's not been out much longer than a year so don't be surprised if you have trouble finding data on larger doses. 

As long as you're abusing your rit. you're not going to get any better.  Rit. is a dopamine and norepenephrine reuptake inhibitor.  When you take it by the handful you jack these neurotransmitters up to levels so high that the comparably modest increases caused by other meds are going to be inconsequential.  You might as well be getting an 8-ball every weekend.  You're going to have to stop doing this for a few months at least for anything else to have much of a chance of working.  Those months are not going to be fun.  You might want to think about rehab if you are scared of dropping too low.

Wellbutrin might be another one worth a try once you get on a more even keel.

Link to comment
Share on other sites

i've had to do the don't-give-me-stims thing with pdocs as well. it is hard to turn them down. when i don't eat  them like M&Ms, and take them as they're meant to be taken, they help me focus. and focus is good. but i always eat them like M&Ms (or, more commonly, get busy with a straightedge and a mirror) and then i bounce around for a month, stop sleeping for a week, and end up in a psychotic mixed state.

so that's, um, bad.

so no more stim scrips for me.

if your brain likes stims, you might do well with wellbutrin, but i'd suggest an end to the rit tweaking, and then seeing where you are.

Link to comment
Share on other sites

  • 2 weeks later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...